MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F200NRE HF 12/CS 1.9SA EBEAM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX F200NRE HF 12/CS 1.9SA EBEAM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500320E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A clinical care advisor reported to fresenius that a dialyzer blood leak occurred during the patient's treatment.The reported issue occurred approximately 10 minutes after treatment initiation on the fresenius 5008 machine.The blood leak was external.The nurse visually observed blood streaking along the entire length of the dialyzer originating from the arterial cap.The arterial blood inlet tubing was intact.Possible cracks at the level of the cap were suspected.The patient's estimated blood loss (ebl) was approximately 300 ml.No serious injury or required medical intervention resulted from the reported issue.It was stated the bloodlines were discarded and treatment continued on a different machine.The sample was not reported to be available to be returned to the manufacturer for physical evaluation.
 
Event or Problem Description
A clinical care advisor reported to fresenius that a dialyzer blood leak occurred during the patient's treatment.The reported issue occurred approximately 10 minutes after treatment initiation on the fresenius 5008 machine.The blood leak was external.The nurse visually observed blood streaking along the entire length of the dialyzer originating from the arterial cap.The arterial blood inlet tubing was intact.Possible cracks at the level of the cap were suspected.The patient's estimated blood loss (ebl) was approximately 310 ml.No serious injury or required medical intervention resulted from the reported issue.It was stated the bloodlines were discarded and treatment continued on a different machine with a new dialyzer.The sample was not reported to be available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Additional information: a1 (patient identifier), b5 (event description), e1 (initial reporter) the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Additional Manufacturer Narrative
Plant investigation: no sample was returned to the manufacturer for physical evaluation.However, there were two photographs provided for review.Both photographs show the area where the header is threaded onto the housing, but from slightly different angles.In the photos blood is visible in the threads of the header cap.On the section of the header cap that is visible, there does not appear to be any cracks.The reported issue is confirmed.Probable causes for this issue include potential causes of header leaks include be damage to the threads, cracked header caps, and pu build up on the threads causing torque not to be met, a pu sliver under the o-ring, or a damaged o-ring.It is unknown what caused the leak.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.
 
Event or Problem Description

Brand Name
OPTIFLUX F200NRE HF 12/CS 1.9SA EBEAM
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key23877041
Report Number0001713747-2025-01017
Device Sequence Number20000888
Product Code KDI
UDI-Device Identifier00840861100163
UDI-Public00840861100163
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0500320E
Device Lot Number25LU04006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer12/29/2025
01/16/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/05/2026
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 5008S MACHINE; FRESENIUS 5008S MACHINE; FRESENIUS 5008S MACHINE; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES
Patient Age75 YR
Patient SexFemale
Patient Weight62 KG